|DRAP Alert No||No I/S/11-23-40|
|Action Date||16th November 2023|
|Target Audience||· Pharmacists and Chemists at Distribution, Pharmacies and Medical Stores|
· Healthcare Professionals- Physicians, Pharmacists, and Nurses at hospital and clinics etc.
· General Public
|Problem / Issue||DRAP has issued a recall of certain batches of liquid preparations due to suspected contamination with diethylene glycol (DEG) and ethylene glycol (EG). |
WHO has also informed the suspected presence of DEG/EG impurities in batch No. B220 of Alergo Syrup, (identified in the Maldives) which was manufactured by M/s. Pharmix Laboratories (Pvt.) Ltd., Lahore.
Following a preliminary investigation conducted by DRAP Lahore, it is suspected that these impurities may also be present in other batches and products mentioned below. This recall is a precautionary measure taken to safeguard public health against the potential harmful effects of these impurities
Therapeutic Good(s) Affected: –
|Product Names||Batch No||Manufacturer|
|Mucorid Syrup||A230, C227, A211, A212,|
B201, L111, A210, A230,
B224, L121, C210, B201,
|M/s. Pharmix Laboratories (Pvt.) Ltd., |
21-Km Ferozpur Road, Lahore.
|Ulcofin Suspension||B209, C223||-do-|
|Alergo syrup||B220, L126||do-|
|Risk Statement:||Between 2022 and 2023, several countries reported incidents of oral liquid drugs that were intended for children and were found to be contaminated with high levels of DEG and EG. These incidents lead to severe adverse events and fatalities in few countries.|
|Action Initiated||-The manufacturing company has been directed to immediately recall the defective batches of the above-mentioned products from the market. All pharmacists and chemists working at distributions and pharmacies are hereby advised to immediately check their stocks and stop supplying these batches of suspected products. The remaining stock should be quarantined and returned to the supplier/ company.|
-Distributors and pharmacies are advised to be vigilant and report any suspected batch of the product(s) in the supply chain to the DRAP using the online form, or through phone at +92 51 910 73 17, or by Email at gsms∂dra.gov.pk.
-Regulatory field force of all federating units (DRAP, Provincial Health Departments, and States) has also increased the surveillance in the market to ensure the effective recall of defective product(s).
|Advice for Healthcare Professionals||DRAP requests to enhance vigilance within the supply chains of institutions/pharmacies/healthcare facilities likely to be affected by this defective batch of the product. |
-Adverse reactions or quality problems experienced with this product may be reported to the National Pharmacovigilance Centre(NPC), DRAP using the Adverse Event Reporting Form or online through this link.
-Please click here for further information on problem reporting to DRAP.
|Advice for Consumers||-Consumers should stop using this product bearing the affected batch number(s). They shall contact their physician or healthcare provider(s) if they have experienced any problem that may be related to using this product.|
-All therapeutic products must be obtained from authorized licensed pharmacies /outlets. Their authenticity and condition should be carefully checked. If you have any doubts, please seek advice from your pharmacist.